Hi Everyone.Just interested in other peoples experiences. Im having some unpleasant pains in my right leg and hip. It mostly feels like a huge pain in the bum which radiates down my leg. its less of a pain really and more of an ache and its making me hobble like an old lady. Bending down is not great so im finding my movement is quite limited. Im feeling like im 90!.
Of course, my first panic is BONE METS!! but I have calmed myself down a bit. I saw another thread where a lady mentioned she had this when she was too supressed and her t4 was too high.
My last T4 reading in march was over range at 22 [top of range 20] Since then the Endo has increased my dose so I will be even higher than this now.
I dont really have any other symptoms of being too high other than occasional fluttery palpitations.
Has anyone else experienced joint/hip/leg pain with being too high/over suppressed?
Thanks for your feedback.
Thyroid cancer warrior
Why did the endo increase your levothyroxine dose if your T4 was already high? Was your TSH not suppressed?
If you have beed released from oncologist care, are they looking to raise your TSH slightly in future with reduced dose of levo?
Regarding the leg/hip/bone pain, you would need to check if your vitamin D and vitamin B12 and calcium levels are fine and if not take supplements accordingly. Joint pains and general weakness in movements will be due to deficency in these vitamins.
Actually thinking about it, it was the Onco that raised it. my TSH wasn't as low as she would like. it was less than 1 but she wanted it lower. ive never been able to get it to the level they want. they just won't think about giving t3 sigh .Interesting what you say about calcium etc. I have taken a calcium supplement this afternoon and it has really improved. I was really hobbling this morning. Also ordered a magnesium spray which should come tomorrow.
Thanks for your reply. I guess its just those random things that we have to deal with
I'd like to second the recommendation to get your Vit D checked.
Vit D insufficiency seems to be very common in people who have had thyroid cancer. Not necessarily a direct correlation but a strong sense of coincidence.
It makes you feel like your bones ache. And it's a LOT more common than bone metastasis.
“Scars are tattoos with better stories.” – Anonymous
Thank you. That does sound like a possibility as I don't get much sun here. I also bought a magnesium spray and have taken calcium the last few days and it seems a bit better. I will definitely look into getting myVit D checked when docs are back open. Thank you xx
Hi, I have had follicular thyroid cancer diagnosed and a partial thyroidectomy just before Christmas. Prior to that, I had been experiencing pain in my hip, buttock and leg and my GP gave me Vitamin D supplements. I told him I was already taking a supplement - 500 (not sure of unit of measurement!) / 100% of the daily recommended amount and he laughed - and gave me 3 once-a-week doses of 50,000 ! My Vit D levels only showed as borderline and not below range before this, so it would be worth asking for this, as the pain is so much less now. Hope that helps.
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: